A parameter-uniform finite difference scheme for singularly perturbed parabolic problem with two small parameters
Keywords:Parameter-uniform, singularly perturbed, parabolic problems, two-parameters, finite difference scheme, error bounds, and accurate solution.
A parameter-uniform finite difference scheme is constructed and analyzed for solving singularly perturbed parabolic problems with two parameters. The solution involves boundary layers at both the left and right ends of the solution domain. A numerical algorithm is formulated based on uniform mesh finite difference approximation for time variable and appropriate piecewise uniform mesh for the spatial variable. Parameter-uniform error bounds are established for both theoretical and experimental results and observed that the scheme is second-order convergent. Furthermore, the present method produces a more accurate solution than some methods existing in the literature.
S. Gowrisankar, N. Srinivasan, Robust numerical scheme for singularly perturbed convection-diffusion parabolic initial–boundary-value problems on equidistributed grids, Computer Physics Communications, vol. 185 (2014) pp. 2008–2019.
Y.S. Suayip, Sahin N., Numerical solutions of singularly perturbed one-dimensional parabolic convection-diffusion problems by the Bessel collocation method, Applied Mathematics and Computation, vol. 220 (2013) pp. 305–315.
K. Vivek , B. Srinivasan, A novel adaptive mesh strategy for singularly perturbed parabolic convection-diffusion problems, Differ Equ Dyn Syst, (2017), DOI 10.1007/s12591-017-0394-2.
C. Yanping, L. Li-Bin, An adaptive grid method for singularly perturbed time-dependent convection-diffusion problems, Commun. Comput. Phys, vol. 20 (2016), pp. 1340–1358,
Tesfaye Aga, Gemechis File, Guy Degla, Fitted operator average finite difference method for solving singularly perturbed parabolic convection-diffusion problems, International Journal of Engineering & Applied Sciences (IJEAS), vol. 11 (2019), pp. 414–427.
C. Clavero and J.L. Gracia, A higher-order uniformly convergent method with Richardson extrapolation in time for singularly perturbed reaction-diffusion parabolic problems, Journal of Computational and Applied Mathematics, vol. 252 (2013) pp. 75–85.
J.B. Munyakazi, K.C. Patidar, A fitted numerical method for singularly perturbed parabolic reaction-diffusion problems, Computational and applied mathematics, vol. 32 (2013) pp. 509–519.
J.J.H. Miller, E. O’Riordan, G.I., Shishkin Fitted numerical methods for singular perturbation problems, Error estimate in the maximum norm for linear problems in one and two dimensions, World Scientific, Singapore,1996.
H.G. Roos, M. Stynes, L. Tobiska, Robust numerical methods for singularly perturbed differential equations, Convection-diffusion-reaction and flow problems, Springer-Verlag Berlin Heidelberg, Second Edition, 2008.
W.K. Zahra, M.S. El-Azab, A.M. El Mhlawy, Spline difference scheme for two-parameter singularly perturbed partial differential equations, J. Appl. Math. & Informatics vol. 32 (2014) pp. 185–201.
J.B. Munyakazi, A Robust Finite Difference Method for Two-Parameter Parabolic Convection-Diffusion Problems, An International Journal of Applied Mathematics & Information Sciences, vol. 9 (2015) pp. 2877–2883.
A. Jha, M.K. Kadalbajoo, A robust layer adapted difference method for singularly perturbed two-parameter parabolic problems, International Journal of Computer Mathematics, Taylor and Frances Group, 92 (2015) pp. 1204–1221.
V. Gupta, M.K. Kadalbajoo, R.K. Dubey, A parameter uniform higher-order finite difference scheme for singularly perturbed time-dependent parabolic problem with two small parameters, International Journal of Computer Mathematics, (2018), DOI: 10.1080/00207160.2018.1432856.
E. O’riordan, M.L. Pickett, G.I. Shishkin, Parameter-uniform finite difference schemes for singularly perturbed parabolic diffusion-convection-reaction problems, Mathematics of Computation, vol. 75 (2006) pp. 1135–1154.
M.K. Kadalbajoo, S.A. Yadaw, Parameter-uniform finite element method for two-parameter singularly perturbed parabolic reaction-diffusion problems, International Journal of computational methods, 9: (2012), 1250047.
L.J. Gracia, E. O’Riordan, Numerical approximation of solution derivatives in the case of singularly perturbed time-dependent reaction-diffusion problems, Journal of Computational and Applied Mathematics, 273 (2015) pp. 13–24.
T.A. Bullo, G.F. Duressa, G.A. Degla, Robust Finite Difference Method for Singularly Perturbed Two-Parameter Parabolic Convection-Diffusion Problems, International Journal of Computational Methods, (2020), DOI: 10.1142/S0219876220500346.
M. Chandru, T. Prabha, V. Shanthi, A parameter robust higher order numerical method for singularly perturbed two-parameter problems with non-smooth data, Journal of Computational and Applied Mathematics 309, (2017), 11–27.
T. Prabha, M. Chandru, V. Shanthi, Hybrid difference scheme for singularly perturbed reaction-convection-diffusion problem with boundary and interior layers, Applied Mathematics and Computation, 314 (2017), 237–256.
M. Chandru, T. Prabha, P. Das, V. Shanthi, A Numerical Method for Solving Boundary and Interior Layers Dominated Parabolic Problems with Discontinuous Convection Coefficient and Source Terms, Differential Equations and Dynamical Systems, 2017, 1–22.
M. Chandru, P. Das, Higinio Ramos, Numerical Treatment of Two-parameterSingularly Perturbed Parabolic Convection-Diffusion Problems with Non-Smooth Data, Mathematical Methods in the Applied Sciences, 2018, 1–29.
T. Dugassa, G. File and T. Aga, Stable Numerical Method for Singularly Perturbed Boundary Value Problems with Two Small Parameters, Ethiopian Journal of Education and Sciences. Vol. 14(2), 2019, 9–27.
M.K. Siraj, G.F. Duressa and T.A. Bullo, Fourth-order stable central difference with Richardson extrapolation method for second-order self-adjoint singularly perturbed boundary value problems, Journal of the Egyptian Mathematical Society, (2019) 27:50. https://doi.org/10.1186/s42787-019-0047-4.
T. Aga, G. File, G. Degla, Fitted Operator Average Finite Difference Method for Solving Singularly Perturbed Parabolic Convection- Diffusion Problems, International Journal of Engineering & Applied Sciences (IJEAS) Vol. 11(3), 2019, 414–427.
M.M. Woldaregay, G.F. Duressa, Uniformly convergent numerical method forsingularly perturbed delay parabolic differential equations arising in computational neuroscience, Kragujevac journal of mathematics, Vol. 46(1), 2022, 65–84.
T.A. Bullo, G.F. Duressa, and G.A. Degla, Accelerated fitted operator finite difference method for singularly perturbed parabolic reaction-diffusion problems. Computational Methods for Differential Equations, 2021, DOI: 10.22034/cmde.2020.39685.1737.
T.A. Bullo, G.A. Degla, and G.F. Duressa, Uniformly convergent higher-order finite difference scheme for singularly perturbed parabolic problems with non-smooth data. Journal of Applied Mathematics and Computational Mechanics, 20(1), 2021, 5–16.